Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Shreveport, LA

April 9, 2021Cherokee County, Texas

NWS Shreveport, LA issued this special weather statement at Apr 9, 2021, 6:39 PM CDT for Cherokee County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 9, 2021, 6:39 PM CDT (23:39 UTC)
Expired
Apr 9, 2021, 7:30 PM CDT
In force
51 min
Issued by
NWS Shreveport, LA

County Cherokee County, TX

The radar

The Shreveport radar (KSHV), 130 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 11.7 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2021-04-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 928 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2021-04-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
928 J/kg
Mixed-layer CIN
-310 J/kg
Mixed-layer LCL
1043 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

828 
WWUS84 KSHV 092339
SPSSHV

Special Weather Statement
National Weather Service Shreveport LA
639 PM CDT Fri Apr 9 2021
 
TXZ149-100030-
Cherokee TX-
639 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEROKEE COUNTY
UNTIL 730 PM CDT...

At 639 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ponta, or 7 miles north of Rusk, moving northeast at 30 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Rusk, Ponta, New Summerfield, Gallatin, Reklaw and Concord. 

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Texas.

LAT...LON 3191 9524 3214 9502 3214 9499 3186 9499
      3178 9509
TIME...MOT...LOC 2339Z 224DEG 24KT 3190 9511 

$$

50

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this special weather statement went out at Apr 9, 6:37 PM CDT, 2 minutes earlier.

Area forecast discussion, Apr 9, 6:37 PM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
637 PM CDT Fri Apr 9 2021

.AVIATION...
Convection to continue across area terminals through late this
evening to the early morning hours as a frontal boundary moves
across the region. MVFR ceilings possible through 10/12Z across
area terminals with conditions improving to VFR on Saturday.
Otherwise south to southwest winds up to 15 knots tonight to
become northwest at 15 knots and gusty on Saturday. Stronger winds
in and around periods of convection. /05/

&&

.PREV DISCUSSION... /issued 556 PM CDT Fri Apr 9 2021/

UPDATE...
The severe weather threat continues across portions of deep east
Texas and north Louisiana as convection is forecast to initiate
in the warm sector along and south of a frontal boundary across
these areas. Steep lapse rates aloft will contribute to a large
hail threat and damaging with threat with a lesser tornado threat
at this time. However, the tornado threat should increase later
tonight. A new severe thunderstorm watch, number 83, has just been
issued for portions of east Texas and north Louisiana, remaining
in effect through 11 PM. /05/

PREV DISCUSSION... /issued 414 PM CDT Fri Apr 9 2021/

SHORT TERM.../Tonight through Saturday Night/

Isolated strong to severe thunderstorms have developed across the
northern half of the region, generally north of Interstate 20,
this afternoon as a warm front lifts north across the region.
Steep mid level lapse rates, along with low wetbulb zero heights,
have resulted in several storms producing large hail. This
prompted the Storm Prediction Center to issue a Severe
Thunderstorm Watch until 23z this evening. There will likely be a
bit of a break during the early evening hours, but additional
severe storms will be possible late this evening and overnight as
a cold front accelerates southeast through the region.

MlCape will rise about 2000 J/kg in wake of the warm front, with
dewpoints in the 60s along with sufficient deep layer shear.
Additional convection is expected to develop as individual cells
near the front before growing into a squall line late this
evening. Damaging winds, large hail, and isolated tornadoes are
all possible late this evening and overnight as the front moves
through the region. Behind the front, northwest winds will bring
in cooler and drier air into the region. Expect mostly sunny skies
on Saturday with highs ranging from the lower to mid 70s, which
is near climatic normals. /20/

LONG TERM.../Sunday through Thursday Night/

A surface ridge will be directly overhead allowing clear skies,
lights winds, and a cool start Sunday morning. As the ridge moves
east, low-level southerly winds will return by the afternoon. Wind
speeds will generally be 10 kts or less, but the additional warm air
advection will help to enhance the warming from the abundant
sunshine. Daytime high temperatures on Sunday will likely be in the
upper 70s to mid 80s. The warming trend will continue for most areas
into Monday, and dry weather should persist until Monday afternoon.

A broad upper trough moving across the Northern Plains and Upper
Mississippi River Valley will help to slowly push a cold front
through the area during the day Monday. Scattered showers and few
thunderstorms should finally develop Monday afternoon south of
Interstate 20 as the front finally encounters better deep layer
moisture. Increasing isentropic ascent behind the surface front, but
in advance of and near a quasi-stationary 850 hPa front near
Interstate 30 will result in increase showers and thunderstorms
Monday evening and into Tuesday. A similar situation will likely
occur Tuesday evening and into Wednesday with another round of
precip as a blocking pattern aloft develops over the Northern CONUS
keeping a somewhat fast and active zonal flow over the forecast
area. Very little change in this pattern is anticipated through
Thursday until the block begins to break down into Friday.

CN

PREV DISCUSSION... /issued 153 PM CDT Fri Apr 9 2021/

AVIATION...

For the 09/18Z TAF update, a mix bag of flight conditions across
the region as convection and low cigs move into the region. Look
for this trend to continue through a large portion of the TAF
period. The first or two rounds of strong to severe TSRA has
started across the region, with the second round coming as a cold
front moves across the area late this evening. VFR skies will move
into the region from the northwest by the end of the period with
winds from the northwest at or over 10 kts. /20/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  58  74  49  82 /  80   0   0   0
MLU  63  76  50  80 / 100   0   0   0
DEQ  50  70  43  80 /  90   0   0   0
TXK  55  71  48  80 /  90   0   0   0
ELD  56  73  45  80 /  90   0   0   0
TYR  53  73  49  82 /  60   0   0   0
GGG  54  72  48  81 /  70   0   0   0
LFK  58  76  50  85 /  50   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&

05/20/09
Hazardous weather outlook, Apr 9, 12:58 PM CDT, 5 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1258 PM CDT Fri Apr 9 2021

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-101100-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-
Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-
Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-
Panola-Nacogdoches-Shelby-Angelina-San Augustine-
1258 PM CDT Fri Apr 9 2021

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, southeast Oklahoma, east Texas and northeast Texas.

.DAY ONE...This Afternoon and Tonight...

A Severe Thunderstorms Watch is in effect until 6 PM CDT for much
of Southwest Arkansas, portions of East Texas and Northeast
Texas, and much of Northwest and North Central Louisiana.

Scattered thunderstorms are rapidly developing across the
ArkLaTex. Some of these storms may be severe, with damaging winds,
large hail, and tornadoes possible. Additional thunderstorm
development is possible this evening over portions of East Texas
and North Louisiana, ahead of a severe squall line that will
develop over Eastern Oklahoma and quickly shift southeast across
the region from mid evening through the overnight hours. The
severe weather threat will become more pronounced with this squall
line, with damaging winds, large hail, isolated tornadoes, and
locally heavy rainfall possible. These storms will diminish from
northwest to southeast late tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered showers and isolated thunderstorms will be possible
across the region Tuesday through Thursday. However, no hazardous
weather is expected.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency management personnel...amateur radio
operators...and storm spotters will be needed this afternoon
through tonight across the region.

09

In the hours before

Local storm report, Apr 9, 6:12 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
612 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             5 WSW DOWNSVILLE        32.61N 92.50W
04/09/2021  E0.88 INCH       LINCOLN            LA   BROADCAST MEDIA

            NICKLE-SIZED HAIL REPORTED OFF NEW HOPE ROAD
            IN DOUGLAS.

&&

09
Local storm report, Apr 9, 6:14 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
614 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     HAIL             5 E ALTO                31.67N 94.98W
04/09/2021  E0.75 INCH       CHEROKEE           TX   PUBLIC

            PUBLIC REPORTS HAIL VIA SOCIAL MEDIA IN THE
            LINWOOD COMMUNITY.

&&

20
Local storm report, Apr 9, 6:16 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
616 PM CDT FRI APR 9 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 PM     HAIL             7 SW CUSHING            31.74N 94.91W
04/09/2021  E1.00 INCH       NACOGDOCHES        TX   PUBLIC

            PUBLIC REPORTS HAIL VIA SOCIAL MEDIA IN THE
            LILBERT COMMUNITY.

&&

20
Special weather statement, Apr 9, 6:27 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Shreveport LA
627 PM CDT Fri Apr 9 2021

LAZ002>004-012-100015-
Bossier LA-Bienville LA-Claiborne LA-Webster LA-
627 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WEBSTER...
SOUTHWESTERN CLAIBORNE...NORTHWESTERN BIENVILLE AND SOUTHEASTERN
BOSSIER PARISHES UNTIL 715 PM CDT...

At 626 PM CDT, Doppler radar was tracking a strong thunderstorm near
Heflin, or 15 miles south of Minden, moving northeast at 30 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Minden, Arcadia, Ringgold, Sibley, Gibsland, Dubberly, Heflin,
Athens, Jamestown, Mount Lebanon, Curtis, Lake Bistineau South, Plum
Orchard Landing, Koran, Sailes, Noles Landing, Lake Bistineau North,
Ogden and Ada.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northwestern Louisiana.

LAT...LON 3227 9334 3243 9350 3272 9307 3253 9288
TIME...MOT...LOC 2326Z 231DEG 27KT 3240 9335

19
Special weather statement, Apr 9, 6:37 PM CDT, 2 minutes before
Special Weather Statement
National Weather Service Shreveport LA
637 PM CDT Fri Apr 9 2021

LAZ013-014-100015-
Ouachita LA-Jackson LA-
637 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JACKSON AND OUACHITA
PARISHES UNTIL 715 PM CDT...

At 636 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Brownsville-Bawcom, moving northeast at 35 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Monroe, Claiborne, West Monroe, Swartz, Brownsville-Bawcom,
Brownsville-Bawcomville, Richwood, Sterlington, Eros, Drew,
Fairbanks, Perryville, Millhaven, Folksville, Cheniere, Mineral
Springs, Caderville, Pine Grove, Guthrie and Deshard.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
north central Louisiana.

LAT...LON 3249 9194 3246 9194 3235 9246 3245 9245
      3258 9227 3259 9223 3261 9222 3265 9215
      3267 9214 3269 9209 3272 9207 3269 9205
      3270 9203 3271 9204 3271 9197 3266 9194
      3266 9191 3260 9193 3251 9190
TIME...MOT...LOC 2336Z 237DEG 32KT 3243 9230

19
Special weather statement, Apr 9, 6:39 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Shreveport LA
639 PM CDT Fri Apr 9 2021

TXZ149-100030-
Cherokee TX-
639 PM CDT Fri Apr 9 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CHEROKEE COUNTY
UNTIL 730 PM CDT...

At 639 PM CDT, Doppler radar was tracking a strong thunderstorm over
Ponta, or 7 miles north of Rusk, moving northeast at 30 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Rusk, Ponta, New Summerfield, Gallatin, Reklaw and Concord.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Texas.

LAT...LON 3191 9524 3214 9502 3214 9499 3186 9499
      3178 9509
TIME...MOT...LOC 2339Z 224DEG 24KT 3190 9511

50

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 11:41 AM CDTSpecial Weather StatementSHVFranklin, Red River, Titus49 min
Apr 9, 12:04 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Morris, Red River, Titus41 min
Apr 9, 12:29 PM CDTSpecial Weather StatementSHVUpshur46 min
Apr 9, 12:41 PM CDTSevere Thunderstorm WarningSHVBowie, Camp, Cass, Morris, Titus31 min
Apr 9, 12:45 PM CDTSevere Thunderstorm WarningSHVBowie, Morris, Red River, Titus33 min
Apr 9, 1:34 PM CDTSevere Thunderstorm WarningSHVSmith, Wood21 min
Apr 9, 3:22 PM CDTSpecial Weather StatementSHVMorris53 min
Apr 9, 4:31 PM CDTSevere Thunderstorm WarningSHVCherokee, Nacogdoches, Panola, Rusk, Shelby59 min
Apr 9, 5:42 PM CDTSpecial Weather StatementSHVNacogdoches63 min
Apr 9, 5:49 PM CDTSevere Thunderstorm WarningSHVPanola, Shelby56 min
Apr 9, 6:01 PM CDTSevere Thunderstorm WarningSHVPanola, Rusk, Shelby59 min
Apr 9, 6:33 PM CDTFlash Flood WarningSHVCherokee, Nacogdoches, Panola, Rusk, Smith3 hr
Apr 9, 6:53 PM CDTSevere Thunderstorm WarningSHVPanola, Rusk45 min
Apr 9, 2:28 PM CDTSevere Thunderstorm WarningSHVBossier, Caddo, Claiborne, Webster32 min
Apr 9, 2:51 PM CDTSpecial Weather StatementSHVCaddo39 min
Apr 9, 4:28 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Webster47 min
Apr 9, 5:01 PM CDTSevere Thunderstorm WarningSHVUnion44 min
Apr 9, 5:15 PM CDTSevere Thunderstorm WarningSHVClaiborne, Lincoln, Ouachita, Union45 min
Apr 9, 5:38 PM CDTSevere Thunderstorm WarningSHVBossier, Claiborne, Webster67 min
Apr 9, 5:40 PM CDTSpecial Weather StatementSHVDe Soto50 min
Apr 9, 5:44 PM CDTSevere Thunderstorm WarningSHVOuachita, Union46 min
Apr 9, 5:54 PM CDTSevere Thunderstorm WarningSHVCaldwell, Jackson, Ouachita, Winn66 min
Apr 9, 5:58 PM CDTSevere Thunderstorm WarningSHVUnion21 min
Apr 9, 6:23 PM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Lincoln, Natchitoches, Red River, Winn52 min
Apr 9, 6:27 PM CDTSpecial Weather StatementSHVBienville48 min
Apr 9, 6:37 PM CDTSpecial Weather StatementSHVOuachita38 min
Apr 9, 6:40 PM CDTSevere Thunderstorm WarningSHVBienville, Claiborne, Lincoln, Union65 min
Apr 9, 6:49 PM CDTSevere Thunderstorm WarningSHVBienville, Caddo, De Soto, Red River56 min
Apr 9, 6:55 PM CDTSevere Thunderstorm WarningSHVOuachita, Union65 min
Apr 9, 10:41 AM CDTSpecial Weather StatementSHVHempstead49 min
Apr 9, 11:25 AM CDTSpecial Weather StatementSHVLittle River50 min
Apr 9, 12:28 PM CDTSevere Thunderstorm WarningSHVHempstead, Nevada45 min
Apr 9, 12:34 PM CDTSpecial Weather StatementSHVNevada41 min
Apr 9, 1:49 PM CDTSpecial Weather StatementSHVLafayette, Miller41 min
Apr 9, 2:03 PM CDTSevere Thunderstorm WarningSHVColumbia, Hempstead, Lafayette, Miller, Nevada30 min
Apr 9, 2:32 PM CDTSevere Thunderstorm WarningSHVColumbia, Lafayette, Nevada, Union43 min
Apr 9, 3:05 PM CDTSevere Thunderstorm WarningSHVColumbia, Union55 min
Apr 9, 3:57 PM CDTSevere Thunderstorm WarningSHVUnion33 min
Apr 9, 4:30 PM CDTSevere Thunderstorm WarningSHVUnion30 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.